MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 07/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.(b)(4).A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported an unknown issue with the valve on the ik, the valve was either leaky or bad.The patient bled heavily while the sheath was in the patient.Additional information was received on august 8, 2019.The case was completed successfully and the patient was reported to be in stable condition.The blood loss was between 300cc and 400cc.The sheath was removed, pressure was held on the wound and another sheath from a different lot was used and the outcome was good.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 9fr ik introducer sheath and the dilator were returned for product evaluation.Visual inspection revealed that the valve was nested in the sheath hub where the top and bottom of the valve are oriented parallel to the sheath hub.The distal tip of the dilator did not have any damage or gross anomalies.A kink was observed toward the distal end of the shaft of the sheath.The customer confirmed the kink was not present prior to shipping.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that the dilator was inserted off-center into the valve, dislodging the valve from its intended orientation.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8910090
Report Number1118880-2019-00219
Device Sequence Number11215605
Product Code DYB
UDI-Device Identifier00389701007748
UDI-Public00389701007748
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberN/A
Device Catalogue NumberRSS906
Device Lot NumberWK01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ICE CATHETER 8FR SOUND STAR
Outcome Attributed to Adverse Event Other; Required Intervention;